I'm so sad - remicade being posponed for now

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 1/17/2008 6:54 PM (GMT -7)   
I just saw my GI today, and he wants to postpone my remicade treatments until I see a neurologist (I've had some wierd neurological symptoms that I discussed in another recent post).  I've really had good success with the remicade, and I'm afraid my symptoms will come back with a vengance when I'm off it for a while. sad   I was just finally getting control of most of my symptoms too.
 

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 1/17/2008 7:02 PM (GMT -7)   
My remicade is postponed as well, so my thoughts are with you. What kind of things are going on that made the doc postpone it? I know you said it was on here elsewhere, but I never have gotten the hang of "searching" on this forum - i always end up somewhere completely unrelated.

Mine is postponed due to money reasons... Medicare leaves me with an $800+ patient responsibility plus administration costs that I cannot pay, so I have applied for patient assistance. Just waiting to see what the outcome of that will be.

I know it's scary to not have the remicade when you need it, for fear of falling back to where you were. I could tell you not to worry, because that'll only make things worse, but I know better. We all worry. I think it's an inherently crohnie thing to do! But I can say, that I was voluntarily going 16 weeks between treatments before this flare, and I was fine... so it's not quite the cinderella-turning-back-into-a-pumpkin-at-midnight type of story that I had thought when I first started the treatments. Maybe you can find an ounce of solace in that.

Best of luck to you!

bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 1/17/2008 7:24 PM (GMT -7)   
Thanks Patientspiders!
I wasn't sure that you could go that long between remicade treatments without building antibodies -it's good to know! I'm sorry about your money reasons and hope you get the patient assistance you applied for.

Regarding my symptoms -out of the blue I began to experience visual problems and at the same time I felt I was going to pass out. My arms and legs would tingle,and then they feel like they weigh 150 pounds each. I then feel shaky and weak. I thought I was going to stroke out or something. Needless to say I'm quite scared. A CT scan shows a cyst, and the ER doctor felt it required further investigation, but my GI doesn't believe it's the cause of my symptoms.
My GI wants to ensure it's not remicade related, so until I have an MRI and see the neurologist, no remicade for me :( I can't stand the idea of more dreaded prednisone!!!

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 1/17/2008 9:44 PM (GMT -7)   
Glad I could help. I know sometimes it's hard to find the light at the end of the tunnel (bad saying for crohnies I guess!), but best of luck to you!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/17/2008 10:05 PM (GMT -7)   
bentwistle
I
am sure you are sad and I believe you have every right to be.  I will be glad when your MRI is complete and hopefully you will have your answer to the problem.  Hopefully you can get onto the Remicade at that time too.  Bless you.

 
Kitt, Co-Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 1/18/2008 8:29 PM (GMT -7)   

Patientspiders,

Since you got very good results with Remicade, there's a good chance you'd have the same experience with Humira. And Abott labs has a Patient Assistance Program that brings Humira into the reach of those that would otherwise not be able to afford it. Additionally, many insurance companies cover Humira diferently than Remicade; for some Humira is cheaper, for others Remicade is cheaper. I fall in the Humira = cheaper category. My insurance considers Remicade a "medical treatment" just like going to the ER, or  an outpatient surgery. Because of this, I would have to cover my deductible plus 15% of the total cost. Since Humira is dispensed as a drug at the pharmacy, and taken at home like any other drug, it falls under my prescription drug coverage: 38 bucks per month.

If TNF-A drugs have benefited you, I would spare no effort in an attempt to stay on it. Get on the phone, and don't hang up til you've found a solution for you to get the help you need. :-)


Just trying to be a "Regular Member".


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13473
   Posted 1/18/2008 9:02 PM (GMT -7)   
Hi Bent,
 
I sure hope they get to the root of the things on with you. If you get to go back on the Remicade ask your dr for pre-meds to ward off any potential reaction. I had to take pre-meds the 3 1/2 yrs I was on Remicade. I went off of once for almost 6 months and had to resume it. With the pre-meds I had no problems resuming it. I was on Remicade every 4 weeks.  
 
                                                                                               Also for the person who could not afford Remicade, they have a patient assistance program and will provide it free of charge. Talk to your dr about this. Good luck, Susie


tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 1/18/2008 9:41 PM (GMT -7)   
I'm happy to hear that the "cyst" is probably not giving you the sx. At least if it is the remicade, they should go away eventually. I started humira in Oct 07, 2 mos after my remicade stopped. My neuro sx were better at first, but also my arthritis pain was better. Now I am feeling more numbness and tingling in my legs, feel more palpatations, and now ringing in ears. I am hesitant to tell my doc because I have other issues with my stomach right now and the humira is helping with the pain, especially in my lower back. But maybe the stomach issues started because of remicade?
DIANNE
Humira, pred and entocort 1/08
3 small bowel resections, 1 for perforation, 2 for strictures 
 


bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 1/19/2008 8:41 AM (GMT -7)   
They haven't ruled out the "cyst" (that's what the doctor at the ER told me it was) is causing issues -hence the MRI request and an appointment with a neurologist, but my GI looked at the CT scan and he felt it is probably not the cause. He won't let me have the remicade until I get looked at by the neurologist though - and he's concerned it could be the remicade. I hope not, as other than a few nasty infections (one resulting in hospitalization), I've had great success with remicade (up until now the only drug that's worked other than prednisone -and I get horrible side-effects with pred.)

Thanks to everyone for all your replies, I really appreciate them!!

Bev

minnow
New Member


Date Joined Jan 2008
Total Posts : 6
   Posted 1/19/2008 4:59 PM (GMT -7)   
Oh I was sooo sorry to hear your Remicade infusions were postponed. I have a 17 year old (who also has Down's Syndrome) who has just begun Remicade (3 infusions) but has responded very quickly. We went through Prednisone (YUCK!) and Pentasa (3000 mg / day!!) and are hopeful this works.  I'm fortunate that she has insurance and it is covered. My thoughts are with you!!
Trish
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:43 AM (GMT -7)
There are a total of 2,735,268 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
283 Guest(s), 12 Registered Member(s) are currently online.  Details
rollout, paul hutchins, ufindjess, summer16, Loutucky, Huddie, Dmc695, soynomore, Traveler, sam12, haggis, kaneben66


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer